# SDR AU980802

- Difficulty date: April 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: LW74309
- Condition: Failed
- Location: Nr 4 Cyl Rod
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) NR 4 CYLINDER CONNECTING ROD BEARING FAILED.  METAL CONTAMINATION OF OIL SYSTEM.  SUSPECT CAUSED BY INCORRECT CRANKSHAFT BEING INSTALLED IN THE ENGINE.  LTIO-540-J2BD CRANKSHAFT INSTALLED INSTEAD OF TIO-540-J2BD CRANKSHAFT.  CRANKSHAFTS HAVE THE OIL PASSAGES FOR THE CONNECTING RODS IN DIFFERENT LOCATIONS.
